Alert archive / Vermont / Wind Chill Warnings in 2015
Wind Chill Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this wind chill warning at Jan 5, 2015, 3:29 AM EST for Essex County, Vermont. It took effect at Jan 5, 2015, 6:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2015, 3:29 AM EST (08:29 UTC)
- In effect from
- Jan 5, 2015, 6:00 PM EST
- Expired
- Jan 6, 2015, 3:17 AM EST
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
County Essex County, VT
The radar
The Burlington radar (KCXX), 116 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 368 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WWUS41 KBTV 050829 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 329 AM EST MON JAN 5 2015 VTZ004-052100- /O.NEW.KBTV.WC.W.0001.150105T2300Z-150106T1500Z/ ESSEX- INCLUDING THE CITY OF...ISLAND POND 329 AM EST MON JAN 5 2015 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST TUESDAY. * LOCATIONS...ESSEX COUNTY VERMONT. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 38 BELOW DUE TO TEMPERATURES 18 BELOW TO 2 ABOVE ZERO...AND WEST WINDS OF 10 TO 20 MPH. * TIMING...AN ARCTIC FRONT PUSHING THROUGH THE REGION TODAY WILL USHER IN AN UNSEASONABLY COLD AIRMASS TONIGHT. GUSTY WINDS TODAY ABATE TONIGHT BUT WILL REMAIN BRISK. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE ARE CAPABLE OF DEVELOPING FROSTBITE ON EXPOSED SKIN IN LESS THAN 15 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ030-031-052100- /O.NEW.KBTV.WC.Y.0001.150105T1600Z-150106T1100Z/ SOUTHERN FRANKLIN-WESTERN CLINTON- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...DANNEMORA 329 AM EST MON JAN 5 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EST TUESDAY. * LOCATIONS...SOUTHERN FRANKLIN AND WESTERN CLINTON COUNTIES OF NEW YORK. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 25 BELOW DUE TO TEMPERATURES 7 BELOW TO 4 ABOVE ZERO...AND WEST WINDS OF 10 TO 20 MPH. * TIMING...AN ARCTIC FRONT PUSHING THROUGH THE REGION TODAY WILL USHER IN AN UNSEASONABLY COLD AIRMASS THIS AFTERNOON AND TONIGHT. GUSTY WINDS TODAY ABATE TONIGHT BUT WILL REMAIN BRISK. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE ARE CAPABLE OF DEVELOPING FROSTBITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ003-006-007-016-052100- /O.NEW.KBTV.WC.Y.0001.150105T2300Z-150106T1200Z/ ORLEANS-LAMOILLE-CALEDONIA-EASTERN FRANKLIN- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... ST. JOHNSBURY...ENOSBURG FALLS...RICHFORD 329 AM EST MON JAN 5 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY. * LOCATIONS...NORTH CENTRAL VERMONT. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 25 BELOW DUE TO TEMPERATURES 14 BELOW TO 5 ABOVE ZERO...AND WEST WINDS OF 10 TO 20 MPH. * TIMING...AN ARCTIC FRONT PUSHING THROUGH THE REGION TODAY WILL USHER IN AN UNSEASONABLY COLD AIRMASS TONIGHT. GUSTY WINDS TODAY ABATE TONIGHT BUT REMAIN BRISK. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE ARE CAPABLE OF DEVELOPING FROSTBITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ LAHIFF
2 follow-up statements
414 WWUS41 KBTV 051929 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 229 PM EST MON JAN 5 2015 VTZ004-060900- /O.CON.KBTV.WC.W.0001.150105T2300Z-150106T1500Z/ ESSEX- INCLUDING THE CITY OF...ISLAND POND 229 PM EST MON JAN 5 2015 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND CHILL WARNING...FROM 6 PM THIS EVENING TO 10 AM EST TUESDAY. * LOCATIONS...ESSEX COUNTY VERMONT. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 35 BELOW DUE TO TEMPERATURES 14 BELOW TO 3 ABOVE ZERO...AND WINDS WEST 10 TO 20 MPH. * TIMING...AN ARCTIC FRONT HAS PUSHED SOUTH OF THE AREA ALLOWING FOR MUCH COLDER AIR TO FILTER INTO THE REGION. WINDS WILL GUST AS HIGH AS 35 MPH THIS EVENING...THEN DIMINISH OVERNIGHT. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE ARE CAPABLE OF DEVELOPING FROSTBITE ON EXPOSED SKIN IN LESS THAN 15 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ003-006-007-016-060900- /O.CON.KBTV.WC.Y.0001.150105T2300Z-150106T1200Z/ ORLEANS-LAMOILLE-CALEDONIA-EASTERN FRANKLIN- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... ST. JOHNSBURY...ENOSBURG FALLS...RICHFORD 229 PM EST MON JAN 5 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND CHILL ADVISORY...FROM 6 PM THIS EVENING TO 7 AM EST TUESDAY. * LOCATIONS...NORTH CENTRAL VERMONT. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 25 BELOW DUE TO TEMPERATURES 12 BELOW TO 5 ABOVE ZERO...AND WINDS NORTHWEST 10 TO 20 MPH. * TIMING...AN ARCTIC FRONT HAS PUSHED SOUTH OF THE AREA ALLOWING FOR MUCH COLDER AIR TO FILTER INTO THE REGION. WINDS WILL GUST TO AROUND 30 MPH THIS EVENING BEFORE DIMINISHING OVERNIGHT. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE ARE CAPABLE OF DEVELOPING FROSTBITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ030-031-060900- /O.CON.KBTV.WC.Y.0001.000000T0000Z-150106T1100Z/ SOUTHERN FRANKLIN-WESTERN CLINTON- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...DANNEMORA 229 PM EST MON JAN 5 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND CHILL ADVISORY...UNTIL 6 AM EST TUESDAY. * LOCATIONS...SOUTHERN FRANKLIN AND WESTERN CLINTON COUNTIES OF NEW YORK. * HAZARD TYPES...BITTERLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 24 BELOW DUE TO TEMPERATURES 7 BELOW TO 9 ABOVE ZERO...AND WINDS WEST 10 TO 20 MPH. * TIMING...AN ARCTIC FRONT HAS PUSHED SOUTH OF THE AREA ALLOWING FOR MUCH COLDER AIR TO FILTER INTO THE REGION. WINDS WILL GUST AS HIGH AS 30 MPH THIS EVENING BEFORE DIMINISHING OVERNIGHT. * IMPACTS...WIND CHILLS OF THIS MAGNITUDE ARE CAPABLE OF DEVELOPING FROSTBITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
920 WWUS41 KBTV 060817 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 317 AM EST TUE JAN 6 2015 VTZ004-060930- /O.CAN.KBTV.WC.W.0001.000000T0000Z-150106T1500Z/ ESSEX- INCLUDING THE CITY OF...ISLAND POND 317 AM EST TUE JAN 6 2015 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND CHILL WARNING FOR ESSEX COUNTY IN NORTHEAST VERMONT. WINDS HAVE DIMINISHED ACROSS THE REGION AND WIND CHILL READINGS HAVE DIMINISHED BELOW WARNING CRITERIA. $$ VTZ003-006-007-016-060930- /O.CAN.KBTV.WC.Y.0001.000000T0000Z-150106T1200Z/ ORLEANS-LAMOILLE-CALEDONIA-EASTERN FRANKLIN- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... ST. JOHNSBURY...ENOSBURG FALLS...RICHFORD 317 AM EST TUE JAN 6 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND CHILL ADVISORY FOR CALEDONIA...EASTERN FRANKLIN...LAMOILLE AND ORLEANS COUNTIES IN NORTHERN VERMONT. WINDS HAVE DIMINISHED ACROSS THE REGION AND WIND CHILL READINGS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ NYZ030-031-060930- /O.CAN.KBTV.WC.Y.0001.000000T0000Z-150106T1100Z/ SOUTHERN FRANKLIN-WESTERN CLINTON- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE...DANNEMORA 317 AM EST TUE JAN 6 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND CHILL ADVISORY FOR WESTERN CLINTON AND SOUTHERN FRANKLIN COUNTIES IN NORTHERN NEW YORK. WINDS HAVE DIMINISHED ACROSS THE REGION AND WIND CHILL READINGS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ WGH
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill warning went out at Jan 5, 1:37 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 5, 1:37 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 137 AM EST MON JAN 5 2015 .SYNOPSIS... LOW PRESSURE MOVING THROUGH THE SAINT LAWRENCE VALLEY WILL TRACK NORTHEASTWARD ACROSS QUEBEC TONIGHT. SCATTERED RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. THE FRONT WILL BE FOLLOWED BY UNSEASONABLY COLD TEMPERATURES THIS WEEK...WITH THE COLDEST AIR EXPECTED WEDNESDAY INTO THURSDAY. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... AS OF 932 PM EST SUNDAY...WIND ADVISORY HAS BEEN DROPPED FOR THE ST. LAWRENCE VALLEY WITH THIS UPDATE. MAIN CONCERN NOW IS THE AREA OF SNOW SHOWERS (MOST EVIDENT FROM FRANKTOWN ONTARIO RADAR) AND RAPIDLY FALLING TEMPERATURES ALONG ARCTIC BOUNDARY MOVING EWD FROM THE OTTAWA VALLEY INTO NRN NY AT 0230Z. SHOULD SEE SOME PERIODS OF BRIEFLY MODERATE SNOW SHOWERS ACROSS NRN NY 10PM - MIDNIGHT AND INTO NRN VT 11PM THROUGH 1AM. FALLING SNOW WILL INITIALLY MELT ON CONTACT WITH WARM ROAD SURFACES. HOWEVER...TEMPERATURES DROP QUITE RAPIDLY BEHIND THE FRONT AND WILL LIKELY CREATE SOME ICY SPOTS/BLACK ICE SITUATION WITH QUICK REFREEZING AFTER MIDNIGHT. HAVE ISSUED A SPECIAL WEATHER STATEMENT HIGHLIGHTING THESE ISSUES OVERNIGHT. ALSO...ANY STANDING WATER WILL FREEZE AFTER MIDNIGHT AND MAY ALSO CAUSE LOCALIZED AREAS OF BLACK ICE. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS ABOVE ZERO ACROSS NRN NY BY DAYBREAK...AND INTO THE LOW-MID TEENS ACROSS MOST OF CENTRAL AND NORTHERN VERMONT. WINDS WILL CONTINUE GUSTY OVERNIGHT WITH LOW-LEVEL CAA AND STEEP LAPSE RATES. WILL SEE PERIODS OF WESTERLY WINDS 15-25 MPH...WITH A FEW GUSTS TO 35 MPH POSSIBLE. && .SHORT TERM /7 AM THIS MORNING THROUGH TUESDAY NIGHT/... AS OF 400 PM EST SUNDAY...COLDER AIR WILL CONTINUE TO POUR INTO THE NORTH COUNTRY MONDAY...SO EXPECTING HIGH TEMPS TO BE REACHED EARLY IN THE DAY IN MOST AREAS...WITH STEADY OR FALLING TEMPS EXPECTED THROUGH THE DAY. BY LATER IN THE DAY...EXPECT READINGS TO RANGE FROM AROUND ZERO IN THE ADIRONDACKS TO THE LOWER TEENS SOUTHERN VERMONT. PRESSURE GRADIENT REMAINS RATHER STRONG THROUGH THE DAY SO STILL LOOKING AT WIND GUSTS 25 TO 35 MPH...ALTHOUGH THEY WILL BE DIMINISHING LATER PM/EVENING AS HIGH PRESSURE BUILDS INTO THE AREA. AS TEMPS CONTINUE TO FALL MONDAY NIGHT...THERE WILL BE SOME WIND CHILL CONCERNS UNTIL WINDS DIMINISH OVERNIGHT. LOCATIONS WHICH HAVE BEST CHANCE FOR REACHING CRITERIA WILL BE OVER NORTHERN VERMONT AND IN THE ADIRONDACKS. BY TUESDAY MORNING TEMPS WILL RANGE FROM 10 TO 15 BELOW IN THESE AREAS...WITH READINGS CLOSER TO ZERO ELSEWHERE. CLOUDS RETURN QUICKLY ON TUESDAY AS A WEAK CLIPPER SYSTEM MOVES ACROSS THE AREA....BRINGING SOME LIGHT SNOW TO THE NORTH COUNTRY WITH A DUSTING TO A COUPLE OF INCHES EXPECTED. SNOW SHOWERS CONTINUE TUESDAY NIGHT AS ARCTIC FRONT SWEEPS INTO THE REGION LATE. POTENTIAL FOR SOME LOCALLY HEAVY SNOW SHOWERS OR SQUALLS WITH THE FRONT. TOUGH CALL ON MINS FOR TUESDAY NIGHT AS COLD AIR ADVECTION WILL BE PROGRESS TOWARDS MORNING. HAVE GONE CLOSE TO MODEL BLEND WITH LOWS IN THE SINGLE NUMBERS TO LOWER TEENS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 316 PM EST SUNDAY...12Z GLOBAL NWP SUITE REMAINS IN GOOD AGREEMENT THIS PERIOD, WITH A LITTLE MORE VARIABILITY TOWARD THE WEEKEND AS FLOW BECOMES MORE ZONAL AT 500 MB. AS HAS BEEN WELL- ADVERTISED, THE MAIN STORY IN THE EXTENDED WILL COME ON WEDNESDAY NIGHT INTO EARLY THURSDAY WITH BRUTALLY COLD WIND CHILLS. THE NORTH COUNTRY WILL ALSO BE CONTENDING WITH A COUPLE OF CLIPPER SYSTEMS, AND LAKE-EFFECT SNOW DEVELOPMENT. DAILY DETAILS FOLLOW: WEDNESDAY: FIRST CLIPPER LOW SKIRTS ACROSS THE NORTH COUNTRY. OPTED TO GO WITH HIGH CHANCE TO LOW-LIKELY POPS FOR THIS TIMEFRAME, THOUGH ANTECEDENT AIR MASS IS RATHER DRY. PROGRESSIVE NATURE OF THE LOW, LIMITED MOISTURE AND LIFT IN THE DENDRITIC SNOW GROWTH LAYER (WHICH IS NEAR THE GROUND) WILL CAP SNOW AMOUNTS TO A COUPLE OF INCHES OR LESS. HIGHS IN THE TEENS TO MOUNTAIN SINGLE NUMBERS UNDER MOSTLY CLOUDY SKIES. WEDNESDAY NIGHT: ARCTIC FRONT SWEEPS THROUGH THE NORTH COUNTRY AND USHERS IN A TRULY ARCTIC AIR MASS. BOTH THE 12Z/04TH GFS AND ECMWF ADVECT IN 925 MB AIR OF -28 TO -31C, ASSOCIATED WITH 1000-500 MB THICKNESSES AS LOW AS 483 DAM. RADIATIONAL COOLING WILL ALSO BE STRONG UNDER CLEARING SKIES, THOUGH NOT FULLY IDEAL WITH WEST TO NORTHWEST WINDS OF 10 TO 15 MPH. I'VE SHOWN LOWS IN THE TEENS BELOW ZERO TO NEAR 25 BELOW, WHICH IS COLD ENOUGH AS IT IS, BUT ACCOMPANYING WIND CHILLS WILL FALL IN THE -25 TO -40F RANGE. WIND CHILL HEADLINES LIKELY TO BE NEEDED FOR THIS PERIOD, THOUGH STILL SOME QUESTION WHICH TYPE HEADLINE TO BE NEEDED WHERE, WHICH WILL BE BETTER REFINED IN THE COMING DAYS. IT SUFFICES TO SAY THAT ANY OUTDOOR ACTIVITIES WILL BE DANGEROUS TO THOSE WHO ARE IMPROPERLY DRESSED FOR THIS LEVEL OF COLD. THURSDAY: "MODERATION" OCCURS AHEAD OF THE NEXT CLIPPER SYSTEM AS 925 MB TEMPS INCREASE TO AROUND -13 TO -15C. DESPITE THAT WARM ADVECTION TAKING PLACE, INCREASING CLOUDS WILL LIMIT DAYTIME WARMING TO SOME DEGREE TO THE SINGLE NUMBERS TO LOW TEENS. I'VE INTRODUCED SLIGHT CHANCE TO CHANCE POPS FOR THE ST. LAWRENCE VALLEY INTO THE DACKS, BUT MOST OF ANY SNOW WILL FALL THURSDAY NIGHT INTO FRIDAY. THURSDAY NIGHT-FRIDAY: CLIPPER SYSTEM MOVES ACROSS THE NORTH COUNTRY THIS PERIOD. THIS CLIPPER HAS EVEN LESS MOISTURE TO WORK WITH THAN THE WEDNESDAY CLIPPER DOES, AND AS SUCH, I'VE CAPPED POPS TO CHANCE FOR THIS PERIOD. LOWS THURSDAY NIGHT TAKE PLACE EARLY AND THEN BEGIN A SLOW RISE INTO THE TEENS FOR FRIDAY. FRIDAY NIGHT INTO THE WEEKEND: GENERALLY TRENDED TOWARD BLENDED GUIDANCE FOR THIS PERIOD. IT LOOKS AS THOUGH LAKE-EFFECT SNOWS WILL AGAIN AFFECT THE TYPICAL LAKE-EFFECT AREAS INTO SATURDAY. TEMPERATURES DO INCREASE SOME BUT WILL STILL GENERALLY AVERAGE BELOW NORMAL INTO THE WEEKEND. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... THROUGH 06Z TUESDAY...AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION EARLY TODAY WITH SOME SCATTERED LIGHT SNOW SHOWER ACTIVITY. EXPECTING MAINLY VFR CONDITIONS THROUGH THE PERIOD WITH SOME AREAS OF MVFR IN SCATTERED LIGHT SNOW SHOWERS. SURFACE TEMPERATURES EXPECTED TO FALL DURING THE DAY AS THE REGION WILL BE UNDER STRONG COLD ADVECTION. A TIGHT SURFACE PRESSURE GRADIENT WILL PRODUCE WEST-NORTHWEST SURFACE WINDS WITH SURFACE WIND GUSTS UP TO 30 KNOTS THROUGH 00Z TUESDAY. EXPECTING SURFACE WINDS TO DIMINISH AFTER 00Z TUESDAY AS WEAK RIDGE OF HIGH PRESSURE MOVES INTO THE REGION. OUTLOOK 06Z TUESDAY THROUGH FRIDAY... 06Z TUESDAY THROUGH 18Z TUESDAY...VFR UNDER HIGH PRESSURE. 18Z TUESDAY THROUGH 06Z THURSDAY...PERIODS OF LIGHT SNOW/SHSN AND MIX OF MVFR/IFR WITH PASSAGE OF CLIPPER LOW TUESDAY NIGHT AND SUBSEQUENT ARCTIC FRONTAL BOUNDARY ON WEDNESDAY AFTERNOON/EVENING. 06Z THURSDAY THROUGH 18Z THURSDAY...VFR WITH BRIEF RIDGE OF HIGH PRESSURE. 18Z THURSDAY ONWARD...NEXT WEAK SYSTEM WILL BRING PERIODS OF MVFR/IFR IN SNOW SHOWERS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...BANACOS SHORT TERM...RJS LONG TERM...LOCONTO AVIATION...WGH/MUCCILLI
Hazardous weather outlook, Jan 4, 3:42 PM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 342 PM EST SUN JAN 4 2015 NYZ026-027-087-052045- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 342 PM EST SUN JAN 4 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC AIR MASS WILL OVERSPREAD THE NORTH COUNTRY WEDNESDAY NIGHT. OVERNIGHT LOW TEMPERATURES WEDNESDAY WILL FALL IN THE -15 TO -25F DEGREE RANGE ACROSS THE NORTH COUNTRY. WHEN COMBINED WITH MODERATE WEST TO NORTHWEST WINDS, APPARENT TEMPERATURES OF -25 TO -35F ARE EXPECTED. THOSE OUTDOORS WILL NEED TO DRESS APPROPRIATELY...IN LAYERS...TO MITIGATE COLD TEMPERATURE HAZARDS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ028>031-034-035-VTZ001>012-016>019-052045- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 342 PM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ARCTIC AIR MASS WILL OVERSPREAD THE NORTH COUNTRY WEDNESDAY NIGHT. OVERNIGHT LOW TEMPERATURES WEDNESDAY WILL FALL IN THE -15 TO -25F DEGREE RANGE ACROSS THE NORTH COUNTRY. WHEN COMBINED WITH MODERATE WEST TO NORTHWEST WINDS, APPARENT TEMPERATURES OF -25 TO -40F ARE EXPECTED. THOSE OUTDOORS WILL NEED TO DRESS APPROPRIATELY...IN LAYERS...TO MITIGATE COLD TEMPERATURE HAZARDS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:29 AM EST | Wind Chill Advisory | BTV | Caledonia, Franklin, Lamoille, Orleans | 24 hr |
Nearby
Wind Chill Warnings in Vermont, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.